Alert archive / Ohio / Gale Watches in 2017
Gale Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Mar 7, 2017, 4:23 AM EST. It took effect at Mar 8, 2017, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2017, 4:23 AM EST (09:23 UTC)
- In effect from
- Mar 8, 2017, 10:00 AM EST
- Expired
- Mar 7, 2017, 3:51 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
871 WHUS71 KCLE 070923 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 423 AM EST TUE MAR 7 2017 LEZ147>149-071730- /O.EXT.KCLE.SC.Y.0026.000000T0000Z-170308T1500Z/ /O.NEW.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 423 AM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST GALES OF 35 KNOTS. * WAVES...BUILDING TO 6 TO 10 FEET. * A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH WEDNESDAY MORNING. SOUTH WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST WITH WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ146-071730- /O.EXT.KCLE.SC.Y.0026.000000T0000Z-170308T1500Z/ /O.NEW.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 423 AM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST GALES OF 35 KNOTS. * WAVES...BUILDING TO 6 TO 10 FEET. * A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH WEDNESDAY MORNING. SOUTH WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST WITH WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ142>145-071730- /O.EXT.KCLE.SC.Y.0026.000000T0000Z-170309T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 423 AM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...SOUTH WINDS TO 30 KNOTS BECOMING SOUTHWEST 15 TO 20 KNOTS THIS AFTERNOON. WEST WINDS TO 30 KNOTS WEDNESDAY. * WAVES...3 TO 5 FEET. * A LOW WATER ADVISORY FOR THE WESTERN BASIN WILL LIKELY BE NEEDED ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ061-166>169-071730- /O.NEW.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 423 AM EST TUE MAR 7 2017 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS. * WAVES...BUILDING TO 9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
2 follow-up statements
642 WHUS71 KCLE 071512 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1012 AM EST TUE MAR 7 2017 LEZ147>149-072315- /O.CON.KCLE.SC.Y.0026.000000T0000Z-170308T1500Z/ /O.CON.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1012 AM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTHWEST GALES OF 35 KNOTS ON WEDNESDAY. * WAVES...6 TO 9 FEET ON WEDNESDAY. * A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH WEDNESDAY MORNING. SOUTH WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST WITH WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ146-072315- /O.CON.KCLE.SC.Y.0026.000000T0000Z-170308T1500Z/ /O.CON.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- 1012 AM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTHWEST GALES OF 35 KNOTS ON WEDNESDAY. * WAVES...4 TO 7 FEET ON WEDNESDAY. * A SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH WEDNESDAY MORNING. SOUTH WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST WITH WAVES 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$ LEZ142>145-072315- /O.CON.KCLE.SC.Y.0026.000000T0000Z-170309T0900Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 1012 AM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... * WINDS...SOUTH WINDS 15 TO 25 KNOTS THROUGH TONIGHT. SOUTHWEST WINDS WILL INCREASE TO 30 KNOTS ON WEDNEDAY MORNING...SHIFT TO THE WEST WEDNESDAY EVENING AND DECREASE TO 10 TO 20 KNOTS LATE WEDNESDAY NIGHT. * WAVES...3 TO 5 FEET. * A LOW WATER ADVISORY FOR THE WESTERN BASIN WILL LIKELY BE NEEDED ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ061-166>169-072315- /O.CON.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1012 AM EST TUE MAR 7 2017 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS. * WAVES...6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS AN UPCOMING RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS. MARINERS SHOULD MONITOR THE FORECAST AND BEGIN PLANNING APPROPRIATE ACTION IN THE EVENT OF A GALE WARNING. && $$
325 WHUS71 KCLE 072051 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 351 PM EST TUE MAR 7 2017 ...GALE WARNING IN EFFECT WEDNESDAY... LEZ146>149-080500- /O.CON.KCLE.SC.Y.0026.000000T0000Z-170308T1500Z/ /O.UPG.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ /O.NEW.KCLE.GL.W.0005.170308T1500Z-170309T0300Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 PM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST GALES OF 35 KNOTS ON WEDNESDAY. * WAVES...BUILDING TO 8 TO 11 FEET WEDNESDAY. * A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY MORNING. SOUTHWEST WINDS 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LEZ142>145-080500- /O.EXT.KCLE.SC.Y.0026.000000T0000Z-170308T1500Z/ /O.NEW.KCLE.GL.W.0005.170308T1500Z-170309T0000Z/ LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- 351 PM EST TUE MAR 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY. * WINDS...SOUTHWEST GALES OF 35 KNOTS ON WEDNESDAY. * WAVES...BUILDING TO 4 TO 8 FEET WEDNESDAY. * A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH WEDNESDAY MORNING. WEST WINDS 15 TO 25 KNOTS BECOMING SOUTHWEST TO 10 TO 20 KNOTS OVERNIGHT. * A LOW WATER ADVISORY WILL LIKELY BE NEEDED FOR THE WESTERN BASIN ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-166>169-080500- /O.UPG.KCLE.GL.A.0001.170308T1500Z-170309T0300Z/ /O.NEW.KCLE.GL.W.0005.170308T1500Z-170309T0300Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 351 PM EST TUE MAR 7 2017 ...GALE WARNING IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST GALES TO 35 KNOTS WITH GUSTS TO 45 KNOTS. * WAVES...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ162>165-080500- /O.NEW.KCLE.GL.W.0005.170308T1500Z-170309T0000Z/ LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- 351 PM EST TUE MAR 7 2017 ...GALE WARNING IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST WEDNESDAY. * WINDS...SOUTHWEST GALES OF 35 KNOTS ON WEDNESDAY * WAVES...BUILDING TO 6 TO 9 FEET WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING IS ISSUED WHEN WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND A PROPERLY EQUIPPED VESSEL. MARINERS WITHOUT THE PROPER EXPERIENCE AND VESSEL REMAIN IN PORT OR SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Mar 7, 3:45 AM EST, 38 minutes earlier.
Area forecast discussion, Mar 7, 3:45 AM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
345 AM EST Tue Mar 7 2017
.SYNOPSIS...
A cold front will move east across the area this afternoon. A trough
of low pressure will move slowly east behind the cold front into the
local area tonight and Wednesday. A weak ridge will build north
into the area from the Ohio valley Wednesday night and Thursday. A
weak area of low pressure will move east across the Ohio valley
Thursday night followed by a large ridge of high pressure extending
southeast through the western Great Lakes into the Carolinas by
Friday night.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A cold front is expected to move east across the forecast area
this afternoon. Models differ slightly in their timing of the
front as it approaches the region. Temperatures just ahead of
the cold front are in the middle and upper 60s at this time. Big
question is how warm will it get here in our area today. Warm
air advection will take place well ahead and and along the
leading edge of the cold front and potential exists to see high
temperatures in the middle 60s today in the west and lower to
middle 60s in the east. Models are also hinting at the fairly
tight radar gradient along the leading edge of the front will
become more diffuse with time as it approaches the region. More
showers will begin to develop well ahead of the frontal boundary
and this could help in suppressing the temperatures from
getting extremely warm today. Considering warmth ahead of the
front, will bump max temperatures up a few degrees for highs
today. Winds will be on the increase today in the warm sector to
15 to 25 knots. Due to the instability ahead of the cold front,
can't rule out a few thunderstorms today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Upper level ridging will begin to shift east in response to deep
upper level troughiness pushing east across the area. This trough
will force a surface low pressure to move northeast into northern
Ontario Canada by tonight. After cold frontal passage takes place
today, surface troughiness will rotate into the forecast area
tonight. This will bring cyclonic flow into the region but will also
introduce a dry slot into the area as well. This should bring an
end to the showers from west to east this evening into tonight.
Forecast area should remain dry through the day Wednesday but
gradient is expected to be a problem in producing some gusty winds
through the day in the west and along the lakeshore. May need a
wind advisory for Wednesday due to the gusty winds.
An upper level shortwave trough and associated positive vorticity
maximum is expected to rotate east across the area Wednesday night.
This feature will bring a slight chance for rain and then snow
showers into the northeast portions of the area toward morning. Yet
another surface trough and upper level positive vorticity maximum is
expected to move east with a sufficient amount of moisture to
support showers across the area on Thursday and Thursday night
transitioning into snow showers by Friday in the east and then
northeast Friday night. Otherwise, snow tapers off over the western
and southern portions of the forecast area Friday.
Temperatures will gradually cool down from day to day as the cold
air advection behind the cold front is not expected to be all that
strong. Eventually, as upper level trough really digs in over the
area, slightly colder air will arrive by the end of the period.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
The trend toward colder and drier continues late in the week. It
looks as though the Saturday system may just brush the southern part
of the forecast area or perhaps pass to the south. Will keep a
small chance of snow/snow showers across the southern half of the
forecast area. Temperatures aloft will be cold enough for lake
effect. There should be a fair amount of directional shear but with
a light north wind Saturday and some potential seeding from aloft,
will have to mention at least a chance of flurries or snow showers
from around Sandusky east across the snowbelt Saturday into Sunday.
Temperatures will be cold for the time of year with highs only in
the 20s on Saturday, then lower and mid 30s on Sunday.
Seeing a similar trend with the next system early next week, with
the models weaker and colder and farther south. Not much confidence
in the models or forecast at this time. We may sneak into some
warmer air for a while on Monday. Will continue with a chance of
rain and snow showers Monday and Monday night.
&&
.AVIATION /06Z Tuesday THROUGH Saturday/...
Scattered showers continue to move through much of northeast
Ohio and NW PA this evening but rain is steadily clearing out
from west to east. MVFR cigs remain in areas that are still
seeing some rain but drier air between the front along the
Mississippi River and the area of showers is allowing for many
locations to pop up to VFR once the showers clear. Overall,
expecting areas to rise to VFR cigs with perhaps KCAK and KYNG
remaining non-VFR with winds supporting lower ceilings and some
vsby issues with both sites seeing heavier rain this evening.
All TAF sites should dry out nicely over the next 4-8 hours with
a sizable gap between areas of rain. Current convection over the
Mississippi River Valley should begin approaching the western
terminals around daybreak, give or take an hour or two. Rain
should be fairly heavy with this round of showers and conditions
should plummet below VFR. Cannot rule out thunder with this
round of convection but confidence is low in thunder remaining
once this system moves east, so left out of the TAFs for now.
This area of showers will progress eastward throughout the
morning and early afternoon hours bringing all sites below VFR
at some point. Winds will be tricky beginning with strong
southerly flow tonight, but then switching over to a strong
westerly flow with the convection later this morning/early
afternoon. Gusts to 35 knots are possible. All conditions should
significantly improve to VFR behind the front later this
evening.
OUTLOOK...Non-VFR continuing Tuesday. Non-VFR developing again
Thursday night continuing Friday.
&&
.MARINE...
Winds will peak on Lake Erie this morning ahead of a cold front.
Gusts could briefly touch gale force but the average sustained wind
should stay in the 20 to 25 knot range. Winds will shift from south
to southwest with the frontal passage from late morning and
afternoon. Winds will begin to diminish after the frontal passage.
Wind speeds and waves will drop below small craft advisory criteria
for a while from late afternoon into tonight on the western basin
but will keep the small craft advisory in effect rather than have
two headlines separated by a matter of hours.
Winds will pick back up on Wednesday as the trough aloft moves
overhead while a deep surface low passes north of the Great Lakes
and a secondary cold font approaches. Winds at 850 mb are progged to
about 55 knots. The cold advection is rather weak but given the west
to southwest direction it seems inevitable that we can tickle the 35
knot wind criteria on the east half of the lake and will post a gale
watch on Wednesday into Wednesday evening. It is likely that a low
water advisory will be needed for the western basin on Wednesday.
Weak high pressure at the surface will build across the lower Great
Lakes by Thursday and a larger area of high pressure is progged to
build out of Canada late in the week. Winds will shift to more of a
north to northwest direction. Winds will pick up on the east half of
the lake on Friday but winds and waves may stay just below small
craft advisory criteria.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Watch from Wednesday morning through Wednesday evening
for LEZ061-146>149-166>169.
Small Craft Advisory until 10 AM EST Wednesday for LEZ146>149.
Small Craft Advisory until 4 AM EST Thursday for LEZ142>145.
&&
SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Lombardy
LONG TERM...Kosarik
AVIATION...Sefcovic
MARINE...KosarikHazardous weather outlook, Mar 7, 3:52 AM EST, 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 352 AM EST Tue Mar 7 2017 LEZ142>145-162>165-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-080900- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 352 AM EST Tue Mar 7 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A wind advisory may be needed Wednesday. Winds could possibly gust to 45 to 50 MPH during the day. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146>149-166>169-080900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 352 AM EST Tue Mar 7 2017 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 12:01 PM EST | High Wind Watch | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 3 more | 14 hr |
| Mar 7, 12:01 PM EST | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 33 hr |
| Mar 7, 3:51 PM EST | Gale Warning | CLE | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.